Hail, Morris
- When
- March 21, 5:32 PM EST
- Where
- Morris County, Madison
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.750, -74.417
In addition to the golf ball size hail in Madison, penny size hail fell in Chatham Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
In addition to the golf ball size hail in Madison, penny size hail fell in Chatham Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 21, 2:13 PM EST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 213 PM EST FRI MAR 21 2003 WELCOME TO THE FIRST FULL DAY OF SPRING 2003. FIRST THIS EVENING...UPPER JET MOVING BY TO THE SE PUTS US INTO THE FRONT LEFT QUADRANT OF THE JET. IN ADDITION...SOME CAPE HAS DVLPD AS FCST AND WITH THE COLD FRONT MOVING THROUGH FROM THE WEST...SVR TSTMS CANNOT BE RULED OUT PER SWOMCD DISCUSSION. NRN ZONES DO NOT QUITE HAVE THE DYNAMICS AS FARTHER SOUTH...BUTH THEY HAVE RECEIVED MORE SUN THAN SOUTH AND WITH CNVCTN DVLPG WRN PA...I WILL WORD ALL ZONES AS SHWRS LIKELY AND CHC OF TSTMS EARLY THIS EVENING. SOME TSTMS MAY CONTAIN STRONG GUSTY WINDS. THEN DRYING OVERNIGHT AND REMAINING DRY FOR THE WEEKEND. A SECONDARY FRONT MOVES THROUGH FROM THE WEST AGAIN SATURDAY. IT LOOKS DRY ENOUGH TO LEAVE PCPN OUT OF THE FCST FOR NOW. HOWEVER...THE UPPER SHORT WAVE AND COLD AIR ALFT MOVES BY MAINLY TO THE NORTH SAT AFTN. TEMPS SHOULD WARM WITH MIXING AND SUNSHINE. IF EVEN A NARROW BAND OF MOISTURE DVLPS...RW/TRW COULD FORM IN THE AFTN. GUIDANCE TEMPS GENLY LOOK OK. LONGER RANGE...ANOTHER FRONTAL SYSTEM SHOULD AFFECT THE REGION WED INTO THU. LOW PRES MAY FORM ON THE FRONT THU AS IT MOVES THROUGH. FCSTID = 9 MPO 41 54 37 49 / 60 20 10 0 ABE 47 63 40 54 / 60 20 10 0 RDG 46 62 40 54 / 60 20 10 0 PHL 50 67 41 56 / 60 10 10 0 12N 43 58 39 52 / 60 20 10 0 SMQ 50 66 41 55 / 60 20 10 0 TTN 50 66 41 55 / 60 20 10 0 MIV 50 68 41 57 / 60 10 10 0 ACY 50 67 45 55 / 60 10 10 0 ILG 50 66 42 56 / 60 10 10 0 DOV 50 68 44 57 / 60 10 10 0 GED 50 67 45 57 / 60 10 10 0 ESN 50 64 45 57 / 60 10 10 0 .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...SCA ON THE OCEAN. RNS
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-211130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 429 AM EST FRI MAR 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY PLEASE REFER TO THE OUR FLOOD STATEMENTS CONCERNING THE FLOOD POTENTIAL ON THE LOWER SUSQUEHANNA RIVER AT CONOWINGO DAM AS WELL AS THE CHRISTINA RIVER AT COOCHS BRIDGE. THESE STATEMENTS CAN BE FOUND UNDER WGUS81 KPHI PHLFLSPHI. ALSO THE STORM PREDICTION CENTER IN NORMAL OKLAHOMA HAS PLACED PORTIONS OF THE REGION UNDER THE SLIGHT RISK CATEGORY FOR SEVERE THUNDERSTORMS. PLEASE REFER TO ACUS01 KWNS SWODY1 OR WWUS81 KPHI PHLSPSPHI. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KRUZDLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
500 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM DELANCO NJ 0.75 HAIL
03/21/03 BURLINTON LOCATIONS
0421 PM BENSALEM PA 1.75 HAIL
03/21/03 MONTGOMERY
0430 PM LEVITTOWN NJ 1.00 HAIL
03/21/03 BUCKS
0432 PM MORRISVILLE PA 1.00 HAIL
03/21/03 BUCKS
AMCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
510 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM DELANCO NJ 0.75 IN HAIL
03/21/03 BURLINTON LOCATIONS
0421 PM BENSALEM PA 1.75 IN HAIL
03/21/03 MONTGOMERY
0430 PM LEVITTOWN NJ 1.75 IN HAIL
03/21/03 BUCKS POLICE REPORTING
HAIL DAMAGE
0432 PM MORRISVILLE PA 1.00 IN HAIL
03/21/03 BUCKS
0435 PM EWING NJ 0.75 IN HAIL
03/21/03 MERCER
0442 PM LAWRENCEVILLE NJ 1.00 IN HAIL
03/21/03 MERCER
0451 PM SKILLMAN NJ 1.00 IN HAIL
03/21/03 SOMERSET
AMCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
614 PM EDT FRI MAR 21 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM DELANCO NJ 0.75 IN HAIL
03/21/03 BURLINGTON
0421 PM BENSALEM PA 1.75 IN HAIL
03/21/03 BUCKS
0430 PM LEVITTOWN PA 1.75 IN HAIL
03/21/03 BUCKS
0432 PM MORRISVILLE PA 1.00 IN HAIL
03/21/03 BUCKS
0434 PM YARDLEY PA 2.00 IN HAIL
03/21/03 BUCKS
0435 PM LAWRENCEVILLE NJ 0.88 IN HAIL
03/21/03 MERCER
0435 PM EWING NJ 0.75 IN HAIL
03/21/03 MERCER
0451 PM SKILLMAN NJ 0.88 IN HAIL
03/21/03 SOMERSET
0500 PM SOUTH BRUNSWICK TWP NJ 0.88 IN HAIL
03/21/03 MIDDLESEX
0515 PM DUNELLEN NJ 0.88 IN HAIL
03/21/03 MIDDLESEX
0520 PM GREEN BROOK NJ 0.88 IN HAIL
03/21/03 SOMERSET
0540 PM MADISON NJ 1.75 IN HAIL
03/21/03 MORRISPRELIMINARY LOCAL STORM REPORT...CORRECTED COUNTY FOR BENSALEM
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
520 PM EST FRI MAR 21 2003
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM DELANCO NJ 0.75 IN HAIL
03/21/03 BURLINTON LOCATIONS
0421 PM BENSALEM PA 1.75 IN HAIL
03/21/03 BUCKS
0430 PM LEVITTOWN NJ 1.75 IN HAIL
03/21/03 BUCKS POLICE REPORTING
HAIL DAMAGE
0432 PM MORRISVILLE PA 1.00 IN HAIL
03/21/03 BUCKS
0435 PM EWING NJ 0.75 IN HAIL
03/21/03 MERCER
0442 PM LAWRENCEVILLE NJ 1.00 IN HAIL
03/21/03 MERCER
0451 PM SKILLMAN NJ 1.00 IN HAIL
03/21/03 SOMERSET
AMCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 PM EDT FRI MAR 21 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0416 PM DELANCO NJ 0.75 IN HAIL
03/21/03 BURLINGTON
0421 PM BENSALEM PA 1.75 IN HAIL
03/21/03 BUCKS
0430 PM LEVITTOWN PA 1.75 IN HAIL
03/21/03 BUCKS
0432 PM MORRISVILLE PA 1.00 IN HAIL
03/21/03 BUCKS
0434 PM YARDLEY PA 2.00 IN HAIL
03/21/03 BUCKS
0435 PM LAWRENCEVILLE NJ 0.88 IN HAIL
03/21/03 MERCER
0435 PM EWING NJ 0.75 IN HAIL
03/21/03 MERCER
0451 PM SKILLMAN NJ 1.00 IN HAIL
03/21/03 SOMERSET
0455 PM BELLE MEAD NJ 1.00 IN HAIL
03/21/03 SOMERSET
0500 PM SOUTH BRUNSWICK TWP NJ 0.88 IN HAIL
03/21/03 MIDDLESEX
0515 PM DUNELLEN NJ 1.00 IN HAIL
03/21/03 MIDDLESEX
0520 PM GREEN BROOK NJ 1.00 IN HAIL
03/21/03 SOMERSET
0540 PM MADISON NJ 1.75 IN HAIL
03/21/03 MORRIS
0608 PM BRANCHBURG NJ 0.25 IN HAIL
03/21/03 SOMERSET
0615 PM BRIDGEWATER NJ 0.50 IN HAIL
03/21/03 SOMERSETThe Philadelphia radar (KDIX), 89 km away, was scanning. The volume nearest the first event began at 22:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2003Every state in 2003This day in weather historyWarnings in New Jersey, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347756.